Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 57, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 30, 2017, 6:45 AM CDT for Johnson County, Missouri. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2017, 6:45 AM CDT (11:45 UTC)
- Expired
- Apr 30, 2017, 7:00 AM CDT
- In force
- 15 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Johnson County, MO
The radar
The Pleasant Hill radar (KEAX), 22 km from the middle of the area, began a volume at 11:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 11.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 105 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 440 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 429 m²/s²
- 0-3 km storm-relative helicity
- 415 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
578
WUUS53 KEAX 301145
SVREAX
MOC101-301200-
/O.NEW.KEAX.SV.W.0057.170430T1145Z-170430T1200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
645 AM CDT SUN APR 30 2017
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Western Johnson County in west central Missouri...
* Until 700 AM CDT
* At 644 AM CDT, a severe thunderstorm was located near Holden,
moving north at 60 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Holden, Kingsville and Pittsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3862 9409 3892 9411 3892 9408 3891 9388
3891 9387 3862 9394
TIME...MOT...LOC 1144Z 185DEG 55KT 3870 9401
HAIL...1.00IN
WIND...<50MPH
$$
BlairWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 6:02 AM CDT, 43 minutes earlier.
Area forecast discussion, Apr 30, 6:02 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
602 AM CDT Sun Apr 30 2017
.Discussion...
Issued at 325 AM CDT SUN APR 30 2017
The heaviest of the rain is exiting the eastern part of the CWA this
morning however a couple more rounds of light rain are expected
today. The first will come this morning into the early afternoon as
a surface low lifts northward across eastern Kansas lifting a warm
front across the area. There will be a break this afternoon as the
warm wing of precipitation shifts north of the area and we become
dry slotted. However, one more round of light precipitation is
expected this evening into tonight as the low, which will now have
become stacked, will finally shift eastward moving across northern
Missouri. Light wrap around showers will be possible as this low
move through the area with the higher POPs across northern Missouri.
A few light showers may persist into Monday morning across extreme
northern Missouri as the stacked low finally shifts northeastward
into the Great Lakes. Otherwise the area will dry out during the day
Monday. Highs Sunday and Monday will be in the 50s to lower 60s.
Dry conditions will be short-lived however as precipitation chances
will return Tuesday night into Wednesday. This will occur as a
LLJ overruns a stalled frontal boundary extending from southern
Oklahoma into northern Arkansas. The nose of the LLJ will be focused
across northeastern Oklahoma and southern Missouri where the
heaviest precipitation is expected to fall. However, the southern
portion of the CWA will be on the northern edge of the precipitation
shield and will receive more rain. Conditions dry out Wednesday
night and Thursday however, Thursday night there will be another
chance for precipitation as a upper level trough slides through the
region. Conditions then look to dry out and warm up for the weekend
as upper level ridging builds into the Plains. Highs will be in the
60s Tuesday through Friday before rising into the 70s for the
weekend.
weekend
&&
.Aviation...(For the 12Z TAFS through 12Z Monday Morning)
Issued at 602 AM CDT SUN APR 30 2017
A line of thunderstorms is approaching the terminals from from the
south and is expected to affect the terminals from btn 12Z-14Z
with lgt shra thru the remainder of the morning hours. IFR
cigs/vis are expected to affect the terminals thru the morning as
well before lifting to MVFR this afternoon as rain moves out of
the terminals. The terminals should remain dry thru the afternoon
as the area become dry slotted however IFR cigs and -rain will
move back into the terminals tonight as an upper level trough
moves thru the area.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through this evening for KSZ057-060.
MO...Flash Flood Watch through this evening for MOZ031>033-038>040-
043>046-053-054.
&&
Discussion...73
Aviation...73Hazardous weather outlook, Apr 30, 5:02 AM CDT, 1 hour 43 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 502 AM CDT Sun Apr 30 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-011015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 502 AM CDT Sun Apr 30 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Flooding along area rivers, creeks, and streams is ongoing or expected to begin today across the southeast half of the outlook area. Several roads are currently closed due to water over the roadway. More detailed information can be accessed at... http://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Monday through Saturday Beyond the ongoing and expected river flooding, no additional hazardous weather is expected.
In the hours before
Local storm report, Apr 30, 1:26 AM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
126 AM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLOOD 5 W MONTROSE 38.26N 94.08W
04/29/2017 BATES MO DEPT OF HIGHWAYS
ROUTE H CLOSED AT DEEPWATER CREEK DUE TO FLOODING PER
MODOT
&&
LGLocal storm report, Apr 30, 1:30 AM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
130 AM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM FLOOD 4 NW MONTROSE 38.30N 94.02W
04/29/2017 HENRY MO DEPT OF HIGHWAYS
ROUTE K AT DEEPWATER CREEK CLOSED DUE TO FLOODING PER
MODOT
&&
LGLocal storm report, Apr 30, 1:48 AM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
148 AM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM NON-TSTM WND DMG PLEASANT HILL 38.79N 94.27W
04/30/2017 CASS MO LAW ENFORCEMENT
MULTIPLE REPORTS OF TREE LIMBS SNAPPED AND POWER LINES
DOWN ACROSS THE CITY OF PLEASANT HILL. ONE TREE LIMB FELL
THROUGH THE WINDOW OF THE LOCAL DRUG STORE.
&&
SBLAIRLocal storm report, Apr 30, 2:12 AM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
212 AM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM NON-TSTM WND DMG NAPOLEON 39.13N 94.07W
04/30/2017 LAFAYETTE MO EMERGENCY MNGR
MULTIPLE REPORTS OF TREE AND POWER LINE DAMAGE OVER
EASTERN JACKSON AND WESTERN LAFAYETTE COUNTIES FROM WIND
GUSTS ASSOCIATED WITH A WAKE LOW. NEARLY 8000 RESIDENTS
WITHOUT POWER FROM THE KC METRO-EAST.
&&
SBLAIRLocal storm report, Apr 30, 4:06 AM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
406 AM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM NON-TSTM WND GST LEES SUMMIT 38.92N 94.38W
04/30/2017 M58.00 MPH JACKSON MO ASOS
50 KNOTS RECORDED AT LXT
1242 AM NON-TSTM WND DMG LEES SUMMIT 38.92N 94.38W
04/30/2017 JACKSON MO PUBLIC
TREE REPORTED DOWN VIA TWITTER IN DOWNTOWN LEES SUMMIT
1250 AM NON-TSTM WND GST PLEASANT HILL 38.80N 94.27W
04/30/2017 E55.00 MPH CASS MO OFFICIAL NWS OBS
ESTIMATED 50 TO 55 MPH WINDS OBSERVED AT THE NWS OFFICE
1250 AM NON-TSTM WND GST LEES SUMMIT 38.92N 94.38W
04/30/2017 E50.00 MPH JACKSON MO NWS EMPLOYEE
NWS EMPLOYEE ESTIMATED 50 MPH WINDS WITH TREE BRANCHES
COMING DOWN
1255 AM NON-TSTM WND DMG PLEASANT HILL 38.79N 94.27W
04/30/2017 CASS MO LAW ENFORCEMENT
MULTIPLE REPORTS OF TREE LIMBS SNAPPED AND POWER LINES
DOWN ACROSS THE CITY OF PLEASANT HILL. ONE TREE LIMB FELL
THROUGH THE WINDOW OF THE LOCAL DRUG STORE.
0110 AM NON-TSTM WND DMG NAPOLEON 39.13N 94.07W
04/30/2017 LAFAYETTE MO EMERGENCY MNGR
MULTIPLE REPORTS OF TREE AND POWER LINE DAMAGE OVER
EASTERN JACKSON AND WESTERN LAFAYETTE COUNTIES FROM WIND
GUSTS ASSOCIATED WITH A WAKE LOW. NEARLY 8000 RESIDENTS
WITHOUT POWER FROM THE KC METRO-EAST.
&&
SBLAIRSpecial weather statement, Apr 30, 6:29 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
629 AM CDT SUN APR 30 2017
MOZ044-054-301200-
Johnson MO-Henry MO-
629 AM CDT SUN APR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HENRY AND
SOUTHWESTERN JOHNSON COUNTIES UNTIL 700 AM CDT...
At 629 AM CDT, Doppler radar was tracking a strong thunderstorm over
Urich, or 11 miles southeast of Garden City, moving north at 55 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Holden, Urich, Creighton, Kingsville, Centerview, Blairstown,
Hartwell, Quick City and La Tour.
LAT...LON 3838 9407 3857 9407 3857 9409 3878 9412
3878 9381 3836 9394
TIME...MOT...LOC 1129Z 184DEG 49KT 3845 9402
BlairThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 9:23 PM CDT | Areal Flood Advisory | EAX | Jackson | 9 hr |
| Apr 29, 11:21 PM CDT | River Flood Warning | EAX | Jackson | 29 hr |
| Apr 30, 12:49 AM CDT | High Wind Warning | EAX | Cass, Clay, Jackson, Johnson, Lafayette, Ray | 69 min |
| Apr 30, 1:20 AM CDT | Areal Flood Warning | EAX | Bates, Cass, Cooper, Henry, Johnson, Pettis | 60 hr |
| Apr 30, 1:58 AM CDT | High Wind Warning | EAX | Carroll, Chariton, Saline | 57 min |
| Apr 30, 4:12 AM CDT | Areal Flood Warning | EAX | Chariton, Howard, Macon, Randolph, Saline | 57 hr |
| Apr 30, 6:29 AM CDT | Special Weather Statement | EAX | Johnson | 31 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.